MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY 7.5 RND RSRF PAT 32MM STD; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY 7.5 RND RSRF PAT 32MM STD; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420546
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 12/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the plaintiff underwent a fifth revision surgery of the left knee due to instability and extensor mechanism insufficiency on (b)(6) 2016.The procedure comprised the revision surgery, a total patellectomy, and reconstruction of chronic extensor mechanism insufficiency with calcaneal bone block achilles tendon allograft with repair of quadriceps and patellar tendons.During the revision, the insert was explanted and replaced.After the procedure, the plaintiff kept having the impression that her knee was getting worse, however, no more interventions were performed.The fourth revision surgery was performed on (b)(6) 2015, the third revision surgery was performed on (b)(6) 2015, the second revision surgery was performed on (b)(6) 2015, the first revision surgery was performed on (b)(6) 2014 and the primary left knee tkr surgery was performed on (b)(6) 2014.
 
Additional Manufacturer Narrative
Section h3, h6: the reported event was analyzed.Although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the round resurface patella.Therefore, no investigation is deemed for the other devices.The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, although instability of the knee was reported, the surgeon was unable to assess any instability intraoperatively.Based on the information provided, the patient¿s previous multiple revision and surgeries and non-compliance with weightbearing cannot be ruled out as contributing factors to the patient¿s reported clinical symptoms as well as intraoperative findings.Post revision, the patient was noted to have genu valgus at the mid-tibia shaft, but well-fixed components, and eventually had an unknown external fixator placed to correct as well as hydrotherapy.One year post revision, the patient reported an improvement in the strength of her leg with therapy.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that looseness of components as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions, this has been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, joint laxity or patient condition.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6:medical device problem code.

Brand Name
JRNY 7.5 RND RSRF PAT 32MM STD
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17197367
Report Number1020279-2023-01361
Device Sequence Number6591821
Product Code JWH
UDI-Device Identifier00885556058398
UDI-Public885556058398
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2025
Device Model Number71420546
Device Catalogue Number71932912
Device Lot Number15CM06983
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/07/2023
07/07/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/07/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420546 / LOT# 10KM10807.; 71421167 / LOT# 14MM03157.; 71421673 / LOT# 96CM08802.; 71421766 / LOT# 06BM17171.; 71424005 / LOT# 14KM03149.; 71424048 / LOT# 14JSM034E.; 71424069 / LOT# 14ESM0182C.; JRNY 7.5 RND RSRF PAT 32MM STD, LOT#:15CM06983.; LGN OX CONSTRAINED FEM 7 LT, LOT#:14MM03157.; LGN PRSFT STEM 16MMX220MM STRT, LOT#:14ESM0182C.; LGN REV TIBIA BASE SZ 5 LT, LOT#:14KM03149.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight91 KG